MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG FOAM; DRESSING, WOUND, DRUG
Model Number 420628
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant state: (b)(6) patient country: japan name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
The distributor reported that there was dust (foreign matter) attached to the dressing, which had turned black.The product was not used on patient.The photographs depicting the issue were received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary: a batch record review was completed and no discrepancies were found.All in-process stat sample quality checks were satisfactory.Aquacel foamagadh17.5x17.5(1x10) nai was manufactured under system application product (sap) code 1703967 and manufacturing lot number 2m00297 on 06 december 2022.Lot # 2m00297 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.One nonconformity was raised against batch 2m00297 following manufacture in jan 2023 for parameters not recorded after a power down.However, this non-conformance (nc) was close/cancelled as it was confirmed personnel had followed instructions to complete a new first piece, as per requirement, identifying no nonconformance had taken place.This is the only complaint for this lot registered within database.2 photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot, product and the complaint issue where a grey foreign matter can be seen on the dressing pad.The stain or foreign matter can be seen, located towards the edge of the dressing.The foreign matter was grey and not black in color, as described by the complainant.The complaint sample was requested on 11 nov 2024 and received on 18 nov 2024.The complaint sample was received and inspected to identify the foreign matter.The matter is approximately 1 centimeter (cm) in length and 0.5 centimeter (cm) in width and is a thin mass of fibrous material, slightly darker grey in color to the grey of the dressing pad.The foreign matter could be manipulated and was very loosely attached to the dressing pad surface, with evidence that some of the material was also under the edge of the trilaminate border.The foreign matter appeared to be excess hydrofibre.As the dressing has ag (silver) content, the dressing color can become a darker grey over time and exposure to uv light.The foreign matter is a slightly darker grey to the surrounding dressing pad material, so it is likely that this matter is excel hydrofibre material that has not been fully needled into the dressing.At the time of production, the hydrofibre material will have been a lighter off-white color, so will not have been visible at the point of inspection.No corrective action / preventive actions (capa) has been raised as this issue is identified below acceptable quality level (aqls).With the batch size of 18000 dressings, a single impacted dressing would be within acceptable failure rate based on the acceptable quality level (aqls) from process instruction (pi), with an accept 3 and reject 4 based upon a sample of 315 dressings.As only 14 packs remain in distribution centers (dcs), it is likely over 315 dressings have been exhausted, it remains below acceptable quality level (aqls), so no corrective action / preventive actions (capa) is necessary.As this matter is confirmed as ag hydrofibre tow, it has originated from an intermediate manufacturing process and is therefore not of risk to the patient.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL AG FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key20816297
Report Number1000317571-2024-00088
Device Sequence Number7813493
Product Code FRO
UDI-Device Identifier00768455123780
UDI-Public768455123780
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/01/2024
Device Model Number420628
Device Lot Number2M00297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown